Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 95, NWS Green Bay, WI

December 24, 2015

NWS Green Bay, WI issued this small craft advisory at Dec 24, 2015, 2:55 PM CST. It took effect at Dec 24, 2015, 3:00 PM CST. It was in force for 66 min.

The area

The counties it named.

The facts

Issued
Dec 24, 2015, 2:55 PM CST (20:55 UTC)
In effect from
Dec 24, 2015, 3:00 PM CST
Expired
Dec 24, 2015, 4:06 PM CST
In force
66 min
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WHUS73 KGRB 242055
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CST THU DEC 24 2015

...WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING...

..A WEAKENING PRESSURE GRADIENT IN THE WAKE OF DEPARTING LOW
PRESSURE WILL RESULT IN DIMINISHING WEST WINDS THIS EVENING.

LMZ521-541-250300-
/O.CAN.KGRB.SC.Y.0094.000000T0000Z-151225T0300Z/
/O.NEW.KGRB.SC.Y.0095.151224T2100Z-151225T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
255 PM CST THU DEC 24 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS....WEST WINDS 15 TO 20 KNOTS...WITH A FEW HIGHER GUSTS
  POSSIBLE EARLY THIS EVENING.

* WAVES... WAVES WILL CONTINUE TO SUBSIDE...FALLING BELOW 4 FEET
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-242200-
/O.CAN.KGRB.SC.Y.0094.000000T0000Z-151224T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
255 PM CST THU DEC 24 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$
1 follow-up statement
630 
WHUS73 KGRB 242206
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CST THU DEC 24 2015

...WINDS AND WAVES HAVE SUBSIDED...

LMZ521-541-242315-
/O.CAN.KGRB.SC.Y.0095.000000T0000Z-151225T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
406 PM CST THU DEC 24 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 11:31 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 24, 11:31 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1131 AM CST THU DEC 24 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SYNOPSIS...
ISSUED AT 355 AM CST THU DEC 24 2015

DIMINISHING WINDS TODAY...SOME FLURRIES TONIGHT...THEN QUIET
WEATHER FOR CHRISTMAS DAY.

THE UPPER FLOW ACRS NOAM WL SEPARATE IN INCREASINGLY DISTINCT
NORTHERN AND SOUTHERN STREAMS DURING THE NEXT SEVERAL DAYS. THE
DEVELOPING SOUTHERN STREAM WILL REMAIN HIGHLY AMPLIFIED...WITH A
DEEP TROF OVER THE WESTERN PLAINS/DESERT SW REGION. THE NORTHERN
STREAM WILL LOSE AMPLITUDE THROUGH THE MIDDLE OF NEXT WEEK...THEN
REAMPLIFY WITH A RIDGE NR THE WEST COAST AND A TROF OVER ERN
CANADA DURING THE LATTER PART OF THE PERIOD.

THE LOCATION OF THE FCST AREA DOWNSTREAM FROM THE ENERGETIC SRN
STREAM UPPER TROF WILL RESULT IN A CONTINUATION OF THE ACTIVE WX
PATTERN. THERE WILL BE SEVERAL OPPORTUNITIES FOR PCPN...SO ABOVE
NORMAL AMOUNTS ARE LIKELY. TEMPERATURES WILL REMAIN ABOVE NORMAL.
&&

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 355 AM CST THU DEC 24 2015

STG WINDS BEHIND DEPARTING CYCLONE WL CONT THIS MORNING...BUT WL
BE DIMINISHING AFTER 12Z. HW.W FOR DOOR COUNTY IS MARGINAL...BUT
WL MAINTAIN IT AS THE STRONGEST WINDS SHIFT THROUGH. MAY BACK IT
DOWN TO A WI.Y LATER THIS MORNING. THE 18Z EXPIRATION TIME FOR THE
WIND HEADLINES IS ADEQUATE FOR NOW. CAN ALWAYS CANCEL EARLY IF
WINDS COME DOWN REAL QUICKLY DURING THE MID-LATE MORNING. WITH
JUST SOME LINGERING FLURRIES ACRS THE N...ALLOWED THE THE WW.Y
FOR VILAS/ONEIDA TO EXPIRE AS SCHEDULED AT 10Z.

STLT INDICATED PLENTY OF CLDS TO THE W...SO SHIFTED TO MORE
PESSIMISTIC SKYCON GRIDS. TEMPS ARE LIKELY TO CONT TO FALL THROUGH
MID-MORNING...THEN WE WL PROBABLY GET A SML RECOVERY THIS AFTN.

SHRTWV HEADING EWD FM THE PLAINS WL DAMPEN OUT AS IT REACHES THE
RGN TNGT. THE MODELS HANDLED PCPN SIMILARLY...WITH IT APPROACHING
FM THE WSW BUT PRETTY MUCH DISSIPATING BEFORE IT GETS HERE. FCST
SOUNDINGS SUGGEST CLD LAYER WL BE COLD ENOUGH FOR PCPN TO BE
SNOW...IF PCPN CAN HOLD TOGETHER INTO THE FCST AREA. SINCE THE
SYSTEM IS PRETTY IMPRESSIVE LOOKING ON STLT IMAGERY AND IS
GENERATING A CONSIDERABLE AREA OF PCPN IN THE CENTRAL PLAINS EARLY
THIS MORNING...THOUGHT IT WAS WORTH SOME MENTION IN THE FCST.
OPTED TO EDGE POPS UP A BIT AND ADD FLURRIES TO MUCH OF THE AREA
FOR TNGT. CARRIED CHC POPS FOR LGT SNOW ACRS THE FAR S FOR A
COUPLE HRS ARND MIDNIGHT.

THE REMNANTS OF THE WV WL SHIFT E BY FRIDAY MORNING...AND THE
POTENTIAL RRQ PCPN EVENT WL HOLD OFF UNTIL FRIDAY NGT...SO QUIET
WX IS EXPECTED FOR CHRISTMAS DAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 355 AM CST THU DEC 24 2015

MAIN CONCERN FOR THIS PACKAGE WILL BE THE SNOWFALL POTENTIAL FOR
THE SYSTEM LATE FRIDAY AND SATURDAY...AND THEN AGAIN EARLY NEXT
WEEK.

MODELS CONTINUE TO SHOW IMPRESSIVE 150 KNOT JET STREAK PASSING TO
THE NORTH OF THE STATE TO HELP GENERATE PRECIPITATION LATE FRIDAY
NIGHT AND SATURDAY. MODELS CONTINUE TO SHOW TWO DIFFERENT AREAS OF
WHERE THE HIGHEST QPF WILL FALL. PER PREVIOUS FORECAST...WILL
FOCUS HEAVIEST QPF ACROSS THE NORTH IN RESPONSE TO RIGHT ENTRANCE
REGION OF THE JET ALONG WITH THE ASSOCIATED FRONTOGENETICAL
FORCING. TO MAKE THE FORECAST EVEN MORE INTERESTING IS THE 850MB
ZERO ISOTHERM BISECTS THE AREA FROM WEST TO EAST ACROSS CENTRAL
INTO NORTHEAST WISCONSIN. AGAIN...MODELS TO DIFFER SLIGHTLY ON HOW
MUCH WARM AIR WORKS INTO THE SOUTHERN HALF OF THE FORECAST AREA.
STRONG LIFT ASSOCIATED WITH THE JET STREAK MAY BE STRONG ENOUGH TO
OFFSET SOME OF THE WARMING. HAVE TRENDED TOWARD THE ECMWF QPF
SOLUTION FOR NOW...BUT IT WOULD NOT TAKE MUCH IN THE POSITION OF
THE JET OR WHERE THE 850MB ZERO ISOTHERM SETS UP TO MAKE A MESS OF
THE CURRENT FORECAST. CURRENT THINKING IS THAT THE HEAVIEST SNOWS
WILL FALL NORTH AND WEST OF THE FOX VALLEY WITH LESSER AMOUNTS TO
THE SOUTH. CONFIDENCE IS LOW IN THE SNOWFALL AMOUNTS FROM THE FOX
VALLEY TO WISCONSIN RAPIDS DUE TO THE UNCERTAINTY IN THE 850MB
ISOTHERM LOCATION. EVEN IF 850MB TEMPERATURES ARE A FEW DEGREES
ABOVE GUIDANCE...EVAPORATIVE COOLING AT THE ONSET OF THE
PRECIPITATION AND THE INTENSE LIFT IN RESPONSE TO THE JET COULD
PRODUCE A QUICK INCH OR TWO ACROSS THE FOX VALLEY IF PRECIPITATION
ARRIVES EARLY SATURDAY MORNING BEFORE CHANGING TO ALL RAIN BY
SATURDAY AFTERNOON. HAVE ENOUGH SNOW IN THE GRIDS THAT A WINTER
WX ADVISORY FOR SNOW MAY BE NEEDED FOR LOCATIONS NORTH OF GREEN
BAY.

ANY LINGERING LIGHT SNOW WILL END SATURDAY NIGHT...WITH THE
POTENTIAL FOR LAKE EFFECT SNOW SHOWERS ACROSS THE FAR NORTH
LINGERING INTO SUNDAY. SO FAR THIS WINTER...HAS NOT BEEN MUCH
LAKE EFFECT ACTIVITY ACROSS THE NORTH.

ATTENTION TURNS TO EARLY NEXT WEEK WITH SYSTEM MONDAY AFTERNOON
INTO TUESDAY. AT THE MOMENT...THE ECMWF IS THE OUTLIER FROM THE
GFS/CANADIAN MODEL SOLUTIONS. DECIDED TO STAY THE COURSE WITH
CURRENT FORECAST TO SEE IF THE ECMWF TRENDS TOWARD THE
CANADIAN/GFS SOLUTION IN LATER RUNS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1131 AM CST THU DEC 24 2015

MAINLY MVFR CONDITIONS TODAY INTO TONIGHT. A PERIOD OF VFR CIGS
MAY LINGER OVER EAST CENTRAL WISCONSIN THIS AFTERNOON...BUT A
WEAK UPPER SYSTEM TRACKING OVER SOUTHERN WISCONSIN TONIGHT WILL
RETURN CIGS TO MVFR...WITH PATCHY MVFR VSBYS DUE TO SNOW FOR THE
ATW AND MTW TAFS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......ECKBERG
AVIATION.......TDH
Hazardous weather outlook, Dec 24, 3:53 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
353 AM CST THU DEC 24 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
353 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS WILL CONTINUE EARLY TODAY...BUT SHOULD BEGIN
DIMINISHING BY MID-MORNING.

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY IN NORTH-CENTRAL AND
CENTRAL WISCONSIN EARLY THIS MORNING DUE TO THE SNOW THAT FELL
WEDNESDAY EVENING.

SOME SNOW FLURRIES OR VERY LIGHT SNOW IS LIKELY ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN TONIGHT. THE SNOW COULD RESULT IN ISOLATED
SLIPPERY SPOTS ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS TRAVEL IS POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY...
ESPECIALLY NORTH AND WEST OF THE FOX VALLEY WHERE SEVERAL INCHES
OF SNOW IS POSSIBLE. A MIX OF RAIN AND SNOW IS EXPECTED ACROSS THE
FOX VALLEY EAST TO THE LAKESHORE WHICH IS EXPECTED TO LIMIT SNOW
ACCUMULATIONS.

ANOTHER STRONG SYSTEM WILL BRING THE POSSIBILITY OF WINTER WEATHER
TO THE REGION MONDAY AFTERNOON INTO TUESDAY. WHILE IT IS TOO EARLY
TO DISCERN SNOWFALL AMOUNTS...IT APPEARS THAT SOME ACCUMULATIONS
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-251200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
353 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

WEST GALES ALONG WITH A FEW STORM FORCE GUSTS ARE EXPECTED THIS
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SKOWRONSKI/ECKBERG

In the hours before

Local storm report, Dec 24, 9:17 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
917 AM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             LAND O LAKES            46.16N 89.23W
12/24/2015  M3.5 INCH        VILAS              WI   COCORAHS

0900 AM     SNOW             PRESQUE ISLE            46.25N 89.73W
12/24/2015  M4.5 INCH        VILAS              WI   COCORAHS

0900 AM     SNOW             3 WNW RHINELANDER       45.65N 89.47W
12/24/2015  M3.0 INCH        ONEIDA             WI   COCORAHS

&&

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:00 AM CSTSmall Craft AdvisoryGRB6 hr

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.